MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to non-function.Spectranetics lld #2s lead locking device (lld #2s) was inserted into each lead to provide traction.Beginning with multiple spectranetics devices (14f glidelight laser sheath, 16f glidelight laser sheath, and 11f tightrail rotating dilator sheath) on the ra lead, the lead was successfully removed.Switching back to the 16f glidelight on the rv lead, the lld #2, along with the lead separated.The decision was made to continue the extraction using a spectranetics 13f tightrail rotating dilator sheath; however, the lead and lld #2 separated even further.Therefore, the extraction attempts were aborted, and the distal portion of the lead and lld #2 were capped, and remained in the patient.The patient survived the procedure.This report captures a portion of the lld #2 within the rv lead that separated, along with the lead, and retained in the patient.
 
Additional Manufacturer Narrative
A4) patient weight - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) the proximal portion of the lld #2 was returned, but entangled to a lead and suture.The returned section includes the proximal loop, distal loop, connector, mesh/braid, and a portion of the distal tip.The lld #2 was in the unlocked position with biologics present.Visual inspection found multiple kinks along the proximal end of the working length and the mandrel.Additionally, the section that was not returned includes a portion of the distal tip.H6) based on the device evaluation, the lld #2 separation was confirmed; however, the probable cause of the reported failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23430737
Report Number3007284006-2025-00229
Device Sequence Number8241914
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)270507(10)0303471492
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-019
Device Catalogue Number518-019
Device Lot Number0303471492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0295 RV PACING LEAD; BOSTON SCIENTIFIC 4469 RA PACING LEAD; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD #2 LEAD LOCKING DEVICE
Patient Age51 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite